Alert archive / Indiana / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 101, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 15, 2002, 7:20 PM EST for Ripley County, Indiana. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2002, 7:20 PM EST (00:20 UTC)
- Expired
- Jun 15, 2002, 8:00 PM EST
- In force
- 40 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Ripley County, IN
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.3 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 197 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1505 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 160020 SVRILN INC137-160100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 720 PM EST SAT JUN 15 2002 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RIPLEY COUNTY IN SOUTHEAST INDIANA... * UNTIL 800 PM EST... * AT 720 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES WEST OF OSGOOD...OR ABOUT 17 MILES SOUTH OF GREENSBURG...MOVING SOUTHEAST AT 45 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MILAN... OSGOOD... VERSAILLES... THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. $$ RANDALL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 1:50 PM EST, 5 hours 30 minutes earlier.
Area forecast discussion, Jun 15, 1:50 PM EST, 5 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 250 PM EDT SAT JUN 15 2002 UPPER LEVEL LOW CONTINUING TO SPIN OVER GREAT LAKES WITH VISIBLE SATELITTE IMAGERY SHOWING CU FINALLY STARTING TO FILL IN A LITTLE ACROSS FA. CU FIELD LOOKING A LITTLE MORE DEVELOPED ACROSS NORTHERN ILLINOIS AND SOUTHERN WISCONSIN INVOF OF UPPER LEVEL JET MAX. THIS FEATURE PROGGED TO ROTATE DOWN ACROSS FA THRU TONIGHT. ETA AND AVN BOTH INDICATING DECENT 850 MB CONVERGENCE FROM 00Z THROUGH 06Z... ESPECIALLY ACROSS SRN 2/3 OF FA...CORRESPONDING WITH AXIS OF DEEPER MOISTURE. WILL CONTINUE WITH CHC POPS TNGT AND NOT INDICATE ANY TIMING...ALTHOUGH DRIER AIR ADVECTING IN AND NVA SHOULD HELP CUT ANY PCPN OFF FM W TO E THRU THE ERLY MRNG HOURS. ALSO...WITH SOME CONTINUED HEATING THRU LATE AFTN AND A LITTLE MID LEVEL COOLING...AMS WILL BECOME MARGINALLY UNSTABLE THROUGH 00Z AND WL INDICT A TSTM POSSIBLE THRU THIS EVENING. FOR SUNDAY...UPPER LEVEL LOW BEGINS TO LIFT SLOWLY NE WITH NWLY FLOW ALOFT ACROSS FA. WITH LACK OF ANY SIGNIFICANT SHORT WAVES AND INSTABILITY ON THE WEAK SIDE...WILL KEEP THINGS DRY FOR SUN. MODELS VARY WITH STRENGTH AND TIMING OF SHORT WAVE ENERGY FOR LATE SUNDAY INTO MONDAY WITH AVN THE FASTEST ON SUNDAY NIGHT AND ETA/NGM HOLDING THINGS BACK UNTIL MONDAY. GIVEN MODEL DIFFICULTY WITH TIMING OF SHORT WAVES IN THIS PATTERN...WILL LEAN TOWARD SLOWER NGM/ETA SOLUTIONS WHICH LINES UP CLOSER TO CURRENT FORECAST AND GO WITH CHANCE POPS FOR MONDAY INTO MONDAY EVENING. AS FOR TEMPS...NOT A WHOLE LOT OF CHANGE IN LOW LEVEL THERMAL FIELDS BETWEEN THIS AFTERNOON AND SUNDAY AFTERNOON SO EXPECT TEMPS ON SUNDAY SIMILAR TO TODAY. SOME WEAK WARMING FOR MONDAY BUT IN COOL PATTERN...PREFER LOWER MAV NUMBERS FOR HIGHS ON MONDAY. .ILN...NONE. LOTT
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:44 PM EST | Severe Thunderstorm Warning | ILN | Dearborn | 31 min |
| Jun 15, 7:51 PM EST | Severe Thunderstorm Warning | ILN | Ohio, Switzerland | 39 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.